Alert archive / Wisconsin / Gale Watches in 2016
Gale Watch 2, NWS Green Bay, WI
NWS Green Bay, WI issued this gale watch at Feb 1, 2016, 4:53 AM CST. It took effect at Feb 2, 2016, 2:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 1, 2016, 4:53 AM CST (10:53 UTC)
- In effect from
- Feb 2, 2016, 2:00 PM CST
- Expired
- Feb 1, 2016, 3:19 PM CST
- In force
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
099 WHUS73 KGRB 011053 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 453 AM CST MON FEB 1 2016 ...NORTHEAST GALES EXPECTED TUESDAY AFTERNOON AND EVENING... .STRONG LOW PRESSURE TRACKING NORTHEAST FROM THE PLAINS COULD BRING NORTHEAST GALES TO NORTHERN LAKE MICHIGAN TUESDAY AFTERNOON AND EVENING. HEAVY SNOW IS ALSO EXPECTED. LMZ541>543-011900- /O.NEW.KGRB.GL.A.0002.160202T2000Z-160203T0600Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 453 AM CST MON FEB 1 2016 ...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * WINDS...NORTHEAST WINDS TO 30 KNOTS WITH GALE FORCE GUSTS TO 40 KTS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING. * WAVES...WAVES WILL BUILD TO 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ JS
2 follow-up statements
031 WHUS73 KGRB 011548 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 948 AM CST MON FEB 1 2016 ...NORTHEAST GALES EXPECTED TUESDAY AFTERNOON AND EVENING... .STRONG LOW PRESSURE TRACKING NORTHEAST FROM THE PLAINS COULD BRING NORTHEAST GALES TO NORTHERN LAKE MICHIGAN TUESDAY AFTERNOON AND EVENING. HEAVY SNOW IS ALSO EXPECTED. LMZ541>543-020000- /O.CON.KGRB.GL.A.0002.160202T2000Z-160203T0600Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 948 AM CST MON FEB 1 2016 ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... * WINDS...NORTHEAST WINDS TO 30 KNOTS WITH GALE FORCE GUSTS TO 40 KTS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING. * WAVES...WAVES BUILDING TO 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
074 WHUS73 KGRB 012119 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 319 PM CST MON FEB 1 2016 ...NORTHEAST GALES EXPECTED TUESDAY AND EVENING... .STRONG LOW PRESSURE TRACKING NORTHEAST FROM THE PLAINS WILL BRING NORTHEAST GALES TO NORTHERN LAKE MICHIGAN TUESDAY AND WEDNESDAY. HEAVY SNOW IS ALSO EXPECTED. LMZ541>543-020530- /O.UPG.KGRB.GL.A.0002.160202T2000Z-160203T0600Z/ /O.NEW.KGRB.GL.W.0002.160202T1500Z-160204T0000Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 319 PM CST MON FEB 1 2016 ...GALE WARNING IN EFFECT FROM 9 AM TUESDAY TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 AM TUESDAY TO 6 PM CST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS WILL START INCREASING TUESDAY MORNING WITH NORTHEAST WINDS TO 30 KNOTS AND GALE FORCE GUSTS TO 40 KTS EXPECTED BY TUESDAY AFTERNOON. GALES WILL CONTINUE TUESDAY NIGHT AND WEDNESDAY...WITH CONTINUED GUSTY WINDS POSSIBLE THROUGH THURSDAY. * WAVES...WAVES BUILDING TO 6 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale watch went out at Feb 1, 3:36 AM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Feb 1, 3:36 AM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 336 AM CST MON FEB 1 2016 UPDATED HEADLINE CODING IS BELOW. REST OF DISCUSSION TO FOLLOW A LITTLE LATER. .DISCUSSION... ISSUED AT 332 AM CST MON FEB 1 2016 WILL BE UPGRADING ALL BUT VILAS TO A WARNING...SEE CODING BELOW. TIMING OF THE WATCH FOR VILAS WL BE ADJUSTED. A LOT OF UNCERTAINTY REMAINS ON THE NW EXTENT OF THE HEAVY SNOW BAND...AND THE MOST PRUDENT COURSE OF ACTION SEEMED TO BE TO KEEP VILAS IN A WATCH UNTIL THAT IS RESOLVED. .AVIATION...FOR 06Z TAF ISSUANCE ISSUED AT 1039 PM CST SUN JAN 31 2016 SKIES CLEARED FASTER THAN EXPECTED DURING THE EVENING HOURS AND JUST SOME MIDDLE CLOUDS EXPECTED ACROSS THE NORTH OVERNIGHT. SOME LAKE EFFECT CLOUDS AND PERHAPS SOME FLURRIES POSSIBLE LATE TONIGHT NORTH OF RHINELANDER WITH BRIEF MVFR CONDITIONS. VFR WEATHER MONDAY AND MONDAY NIGHT WITH JUST SOME MIDDLE AND HIGH CLOUDS ARRIVING DURING THE AFTERNOON AND EVENING. A WINTER STORM WILL BRING SIGNIFICANT SNOW TO THE REGION TUESDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. SNOW PLOWS WILL LIKELY BE VERY BUSY. SNOW COULD FALL AT AN INCH OR TWO PER HOUR DURING THE LATE AFTERNOON AND EVENING HOURS. && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 9 AM TUESDAY TO 6 AM CST WEDNESDAY FOR WIZ030-031-035>040-045-048>050. WINTER STORM WARNING FROM NOON TUESDAY TO 9 AM CST WEDNESDAY FOR WIZ010>013-018>022-073-074. WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING FOR WIZ005. && DISCUSSION.....SKOWRONSKI AVIATION.......RDM
Hazardous weather outlook, Jan 31, 6:55 PM CST, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 655 PM CST SUN JAN 31 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-020100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 655 PM CST SUN JAN 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY A MAJOR WINTER STORM IS EXPECTED TO AFFECT THE AREA TUESDAY INTO WEDNESDAY. A SNOWFALL IN EXCESS OF SIX INCHES IS POSSIBLE. STRONG WINDS WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING OF THE SNOW. A WINTER STORM WATCH HAS BEEN POSTED. BE SURE TO MONITOR LATER FORECASTS AND STATEMENTS WHICH WILL BE ABLE TO PROVIDE MORE SPECIFIC INFORMATION ON SNOWFALL AMOUNTS AND IMPACTS FROM THE STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-020100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 655 PM CST SUN JAN 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY A STRONG AREA OF LOW PRESSURE IS FORECAST TO IMPACT THE GREAT LAKES TUESDAY INTO WEDNESDAY. STRONG WINDS MAY BRING NEAR GALE FORCE GUSTS TO THE AREA. RDM/ALLEN
In the hours before
Special weather statement, Jan 31, 11:32 PM CST, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1132 PM CST SUN JAN 31 2016 WIZ013-020>022-031-037>040-045-048>050-073-074-010745- NORTHERN MARINETTE COUNTY-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR- SHAWANO-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 1132 PM CST SUN JAN 31 2016 ...WATCH OUT FOR SLIPPERY ROADS AND SIDEWALKS... CLEARING SKIES CAUSED TEMPERATURES TO FALL QUICKLY ACROSS EASTERN WISCONSIN. WET ROADS AND SIDEWALKS MAY QUICKLY FREEZE AND PRODUCE ICE THAT'S DIFFICULT TO SEE. PLEASE TRAVEL WITH CARE. RDM
Special weather statement, Feb 1, 1:43 AM CST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 143 AM CST MON FEB 1 2016 WIZ013-019>022-030-031-035>040-045-048>050-073-074-011200- NORTHERN MARINETTE COUNTY-LANGLADE-MENOMINEE- NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA- OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC- SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY- 143 AM CST MON FEB 1 2016 ...ICY SPOTS ON ROADS WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS THIS MORNING... FALLING TEMPERATURES IN THE WAKE OF YESTERDAYS RAIN WERE CAUSING LINGERING MOISTURE ON ROADWAYS AND SIDEWALKS TO FREEZE. THE RESULT WAS PATCHES OF GLARE ICE AND VERY SLIPPERY CONDITIONS. ROADS ARE LIKELY TO REMAIN SLIPPERY UNTIL TREATED BY HIGHWAY CREWS. USE EXTRA CAUTION WHEN TRAVELING THIS MORNING. SKOWRONSKI
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 5:01 AM CST | Winter Storm Warning | GRB | Brown, Calumet, Door, Florence, Forest, Kewaunee and 16 more | 54 hr |
| Feb 1, 3:19 PM CST | Gale Warning | GRB | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.